Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Swelling and numbness in hand after PICC line, no spots

I had a pic line put in my right arm and after about 2weeks my left arm and hand began to swell up. The line was put in for a uti with a 4 day drip of anti biotics Meropenem .a week later the swelling and numbness started. I removed the pic line and it seemed to get better on the pain but the swelling is still present 2 weeks later. No redness at pic removal spot . I ace bandaged to try and force fluin from hand and arm but the swelling and tin gelling just comes back. No hot spots found on arm or hand and no red streaks. Concerned. Ron Cooper sorry I have no money my medical bills have devastated me. It s ok if you can t answer.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  343
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
hi there,
sorry for what has happened to you. not to worry about the swelling if there is no pain and redness. It may be just a collection of tissue fluids. keep the hand above chest level when you are resting. it will subside soon on its own.
you can apply a mild compression stocking if you wish to.
take care.
best wishes,
dr shilpa bhat
Answered: Thu, 3 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor